Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hatemyface123

What happened to my face? Please Help

Hello,

I have gone to see numerous dermatologists and they all give me different explanations for what has happened to my face.

I had acne since I was about 11 years old. While I had the facial redness, I never had any permanent scarring and the acne was reasonably controlled with Differein and Doxycycline.

Because I was still having breakouts, my derm put me on minocycline, which made my skin much worse. I stopped using minocycline and continued using only differein and doxycycline.

When I turned 19, my acne became cystic. It started with three large cysts under my left ear/neck area. They were extremely large and painful- I became scared and went to see my derm immediately. He explained that I now had cystic acne, and that he did not prescribe Accutane or Birth Control which he felt might help me. He referred me to another derm who he said would prescribe it.

When I went to this derm she first tried Yasmin (because I had never before tried Birth Control). This did absolutely nothing for me other than cause me to gain about 15 pounds and cysts were now forming everywhere (neck,cheeks, forehead,chin)

She put me on accutane and had me use Azelex and Retin A as topicals. I was told to use Azelex in the morning and Retin A at night. Accutane did not seem to be working- my skin became much much worse than I had ever seen it. She kept insisting that it would work- and kept me on accutane for an entire year. By the end of the year, my skin was still not clear but she decided it was enough. She suggested Spironolactone- because I began having hair growth under my chin as well. Spiro made the skin much worse- it was stopped.

Once I got off of the Accutane, my skin slowly began to clear and with the use of Retin A every other day it is about 99% clear now (with the occasional breakout prior to my period every month). While I thank God for this every day, my face is severely malformed and I don't know why.

While I was on Accutane, I began seeing white spots over my right cheek and chin- the derm kept telling me that they would "go away". Now, over 1 year later, they have not gone away and I don't know why they are there. The cysts that had been on my neck did not leave any scarring or hypopigmentation at all.

Yet, my right cheek has 3 large (penny sized) hypopigmented scars. I also have another penny sized white scar in the middle of my eyebrows on my forehead and another white scar (more of a line shape) on my chin. I have small (1-2mm in width) white circles that appear randomly over my chin area. Yet, my left cheek has healed fairly normal.

My skin looks severely malformed and I cannot leave the house without layers of makeup. I am brown and have these pinkish/whitish circles all over my face. I don't understand why my neck (which had larger cysts than my face) healed brown, while my face healed with these pink/white scars all over the place. The only difference was that I was applying Azelex and Retin A to my face.

I went to another dermatologist who examined to see if I have Vitiligo, which I thankfully don't. She said that the scars still have some pigment in them and "might come back over 4 years if I use Obagi Nu Derm". She then recommended a microdermabrasion in 3 months, which I won't even go near because like I said I am Brown and have these Pink/White spots all over my face already.

I have read how both Azelex and Accutane have been found in rare cases to cause hypopigmentation in colored people and don't know if one of these meds caused this...but am in desperate need for some help/guidance.

What do you think happened to me? And who can I go to for help? I have read about micropigmentation, ReLume, and Scar Revision Surgery, phototherapy, etc, but don't know who to go see about this. None of the derms I have gone to have brought any of those options up.

Should I use the Obagi Nu Derm System? I know pictures would help and I will post them up in the next few days, I can't bare to take them right now. Also, do you know of any makeup that does not come off on everything? I am using dermablend right now but it comes off even when I use the setting powder. Thank you so much for any and all of your help.

I have become so severely depressed over this- I mean I had acne on my back, chest, neck, and face and my back, chest, and neck healed normal but my face scarred. Why.........

Share this post


Link to post
Share on other sites

Could be the azelex that caused the hypopigmentation and also the retin-a as i have seen a few people on here claim that retin-a has caused hypo. People with darker skin i think are more at risk with these creams which is why i avoid them as i'm asian.

But i'm not the most knowledgeable person on hypopigmentation so hopefully someone else here can help.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×